I have been on Depo since 2009 and this time when i got my injection my shoulder and arm has swelled up and is very painful. How long will this last?
I've never understood why anyone gives it in the arm. Although it's said to be fine to do so, it is far better if given in the buttock, as it's a larger muscle & therefore hurts you less.
Ask for it in the buttock next time. It's also important to change sides each time you get your shots. This stops the muscle from becoming concave.
Depo Provera creates a pool of fluid in the muscle it is put into. This fluid is then slowly released over time, to provide the right amount of hormone until your next shot.
Your arm will recover, but it could take a couple of weeks. If it becomes unbearably painful or keeps swelling, then see your doctor immediately.
If any other part of your body starts to swell, then, again, get medical advice immediately.
You can also try taking an antihistamine tablet, in case of allergic reaction.
It's also worth noting that the Manufacturer of the Drug advises that you do not use Depo Provera as a long term option, unless no other form of contraception is suitable. They say that if you are on it long term, that you should take a break every couple of years. You can check this out on their website.
Whilst using Depo Provera you are at risk of it thinning your bones, amongst other affects.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Dec 2011 • 1 answer
Posted 15 May 2014 • 1 answer
Posted 28 Dec 2014 • 1 answer
Posted 3 Feb 2015 • 1 answer
Posted 12 Aug 2017 • 0 answers